Thunderstorm Wind, Eastland
- When
- September 20, 9:15 PM CST
- Where
- Eastland County, Eastland
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -98.817
Large tree limbs were blown down.
Isolated thunderstorms bought some local wind and hail to western portions of the county warning area. There were reports of downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Isolated thunderstorms bought some local wind and hail to western portions of the county warning area. There were reports of downed trees and power lines. One particularly strong storm blew over a radio tower near Granbury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 20, 2:29 PM CST, 6 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT THU SEP 20 2001 OUTFLOW BOUNDARY FROM MORNING MCS CONTINUES MOVING SOUTH THROUGH CWA. SOME NEW CONVECTION FIRING BETWEEN MWL AND ABI...ALSO WEST OF CDS. AIRMASS OVER CWA HAS BEEN STABILIZED BY PRECIP/OUTFLOW BUT SHOULD START TO RECOVER OVERNIGHT. QUITE A DYNAMIC FORECAST SHAPING UP FOR NORTH TX. SERIES OF WEAK SHORTWAVES TO MOVE ACROSS AREA TONIGHT THROUGH SUNDAY IN NWLY FLOW ALOFT. WITH CONTINUED MOIST/MODERATELY UNSTABLE AIRMASS...EXPECT SEVERAL ROUNDS OF CONVECTION TO DEVELOP. MOST SIG SEVERE WEATHER THREAT TONIGHT SHOULD REMAIN NORTHWEST OF CWA. BUT...LOCAL HEAVY RAIN POSSIBLE FROM ANY STORMS WHICH MAKE IT INTO THE AREA. WILL CONTINUE CHANCE POPS FOR THE AREA THROUGH SUNDAY. AMPLIFYING UPPER PATTERN AND STRONG UPPER STORM OVER THE MIDWEST SHOULD DRIVE A FAIRLY STRONG COLD FRONT INTO NORTH TX DURING THE DAY SUNDAY. SOME RESIDUAL CLOUDS/POPS IMMEDIATELY BEHIND FRONT...THEN COOLER AND DRIER AIR MOVES IN BY SUNDAY NIGHT/MONDAY. SHOULD SEE CONSIDERABLY COOLER TEMPS EARLY NEXT WEEK...THEN MODERATING TEMPS AND MOISTURE WORKING BACK IN BY THE END OF THE FORECAST. FCSTID = 6 DFW 70 87 66 87 / 50 50 40 30 ACT 73 90 68 90 / 40 50 50 40 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210400- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CDT THU SEP 20 2001 A SERIES OF SURFACE BOUNDARIES AND UPPER LEVEL DISTURBANCES WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO NORTH TEXAS TONIGHT. THE FIRST DISTURBANCE AND OUTFLOW BOUNDARY WILL PRODUCE SCATTERED THUNDERSTORMS THIS EVENING...MAINLY WEST OF A JACKSBORO...TO STEPHENVILLE LINE. AT THIS TIME...IT APPEARS THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF AN ABILENE TO WICHITA FALLS LINE... HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE... WEST OF A GRAHAM TO EASTLAND LINE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING BURSTS OF WIND AND LARGE HAIL. THE SECOND DISTURBANCE WILL MOVE SOUTHEAST FROM THE TEXAS PANHANDLE LATE THIS EVENING. THIS DISTURBANCE WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO ALL OF NORTH TEXAS...MAINLY AFTER MIDNIGHT. THE THUNDERSTORMS OVERNIGHT ARE NOT EXPECTED TO BECOME SEVERE BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WIND GUSTS TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTING... ESPECIALLY NORTH OF A COMANCHE...HILLSBORO..TO CANTON LINE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT THU SEP 20 2001 A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL AFFECT MUCH OF NORTH TEXAS TONIGHT. THE LEADING EDGE OF THIS ACTIVITY WILL MOVE EAST AND AFFECT LOCATIONS ALONG AND WEST OF A SHERMAN TO EASTLAND LINE BY 10 PM. A FEW OF THE STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING BURSTS OF WIND. AS THE STORMS MOVE EAST INTO SLIGHTLY MORE STABLE AIR...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BECOME THE MAIN THREAT. THE THUNDERSTORMS WILL AFFECT LOCATIONS ALONG AND WEST OF A BONHAM...DALLAS...TO HAMILTON LINE BY MIDNIGHT...AND MOVE ACROSS THE REMAINDER OF NORTH TEXAS AFTER MIDNIGHT.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 820 PM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND WEST OF A SHERMAN...DALLAS...TO GOLDTHWAITE LINE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL AFFECT MUCH OF NORTH TEXAS TONIGHT. THE LEADING EDGE OF THIS ACTIVITY WILL MOVE EAST AND AFFECT LOCATIONS ALONG AND WEST OF A GAINESVILLE TO EASTLAND LINE BY 10 PM...AND LOCATIONS ALONG AND WEST OF A SHERMAN...DALLAS...TO GOLDTHWAITE LINE BY MIDNIGHT. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING BURSTS OF WIND AND LARGE HAIL. AS THE STORMS MOVE EAST INTO SLIGHTLY MORE STABLE AIR...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BECOME THE MAIN THREATS.
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Large tree limbs were blown down.
Trees and power lines were blown down.
Power lines were blown down.
A radio tower was blown down. Trees were also blown down.
Trees were blown down by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269240, 5269239, 5269241, 5269242, 5269243, 5269244.